S-Space College of Medicine/School of Medicine (의과대학/대학원) Ophthalmology (안과학전공) Journal Papers (저널논문_안과학전공)
Lacrimal drainage system stenosis associated with Trastuzumab emtansine (Kadcyla®, T-DM1) administration: a case report
- Kim, Chung Young; Kim, Namju; Choung, Ho-Kyung; Khwarg, Sang In
- Issue Date
- BioMed Central
- BMC Cancer, 19(1):774
Trastuzumab emtansine (Kadcyla®, T-DM1) is an antibody-drug conjugate used to treat HER2 (human epidermal growth factor receptor 2) overexpressing metastatic breast cancer. In this report, we present the first case of lacrimal drainage system stenosis identified after T-DM1 administration, and its successful treatment with a topical steroid.
A 36-year-old female with metastatic breast cancer was referred for excessive tearing of both eyes. She previously underwent mastectomy and was treated with multiple anti-cancer regimens. However, metastases to liver and bone were identified and T-DM1 was administered. After 2 months, epiphora developed in both eyes and the patient was referred for ophthalmologic examination. The height of the tear meniscus was increased. The fluorescein dye disappearance test (FDDT) showed a delayed clearance in both eyes. Diagnostic lacrimal probing demonstrated a lower distal canalicular stenosis in both eyes. Dacryocystography indicated multiple focal narrowing of nasolacrimal duct in the right eye and diffused narrowing of nasolacrimal duct in the left eye. Topical eyedrop of tobramycin 0.3% and dexamethasone 0.1% were prescribed four times a day. After 2 months of treatment, the patient reported relief from epiphora, and the height of tear meniscus was normalized in both eyes.
T-DM1 administration in breast cancer treatment can induce lacrimal drainage system stenosis, which can be treated effectively with a topical steroid.